Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2016, 5:51 PM EDT for 6 counties in Virginia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 15, 2016, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Montgomery County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 37 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:52 PM EDT | TSTM WND DMG | 1 Ene Shawsville, VA | PUBLIC REPORTS ONE TREE DOWN ALONG ROUTE 460 IN SHAWSVILLE VIRGINIA BACKING UP TRAFFIC. |
| Jun 15, 6:11 PM EDT | TSTM WND DMG | 4 Wnw Roanoke, VA | 911 CALL CENTER REPORTS MULTIPLE POWERLINES DOWN ALONG DALEWOOD AVENUE IN ROANOKE CITY. |
| Jun 15, 6:25 PM EDT | TSTM WND DMG | 3 Ene Roanoke, VA | TRAINED SPOTTER REPORTS MULTIPLE BRANCHES GREATER THAN 6 INCHES IN DIAMETER DOWN ALONG MANNING ROAD IN NORTHEAST ROANOKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WUUS51 KRNK 152151
SVRRNK
VAC023-045-121-161-770-775-152230-
/O.NEW.KRNK.SV.W.0087.160615T2151Z-160615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIG COUNTY IN VIRGINIA...
THE CITY OF SALEM IN VIRGINIA...
ROANOKE COUNTY IN VIRGINIA...
NORTHEASTERN MONTGOMERY COUNTY IN VIRGINIA...
THE CITY OF ROANOKE IN VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN VIRGINIA...
* UNTIL 630 PM EDT
* AT 550 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CRAIG SPRINGS TO NEAR BRADSHAW TO NEAR
SHAWSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
TROUTVILLE...
AND NEW CASTLE.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3741 7979 3740 7981 3738 7977 3731 7985
3723 7984 3714 7996 3714 7999 3717 8001
3717 8003 3716 8009 3712 8012 3711 8017
3716 8018 3715 8036 3732 8031 3751 8030
3753 8028 3753 8030 3757 8030 3762 7992
TIME...MOT...LOC 2150Z 265DEG 29KT 3752 8025 3733 8025 3719 8033
HAIL...1.00IN
WIND...60MPH
$$
JJM3 follow-up statements
928
WWUS51 KRNK 152208
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED JUN 15 2016
VAC023-045-121-161-770-775-152230-
/O.CON.KRNK.SV.W.0087.000000T0000Z-160615T2230Z/
CRAIG VA-CITY OF SALEM VA-ROANOKE VA-MONTGOMERY VA-
CITY OF ROANOKE VA-BOTETOURT VA-
608 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR
EASTERN CRAIG...ROANOKE...EAST CENTRAL MONTGOMERY AND SOUTHWESTERN
BOTETOURT COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...
AT 607 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW CASTLE TO NEAR CATAWBA TO NEAR ELLISTON-
LAFAYETTE...MOVING EAST AT 35 MPH. MINOR WIND DAMAGE TO TREES HAVE
BEEN REPORTED WITH THIS STORM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED AND SPOTTER CONFIRMED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
TROUTVILLE...
AND NEW CASTLE.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3741 7979 3740 7981 3738 7977 3731 7985
3723 7984 3714 7996 3714 7999 3717 8001
3717 8003 3716 8009 3712 8012 3711 8017
3716 8018 3715 8032 3737 8023 3748 8017
3759 8017 3762 7992
TIME...MOT...LOC 2207Z 265DEG 29KT 3753 8008 3734 8008 3720 8016
HAIL...1.00IN
WIND...60MPH
$$
JJM898
WWUS51 KRNK 152219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED JUN 15 2016
VAC023-045-121-161-770-775-152230-
/O.CON.KRNK.SV.W.0087.000000T0000Z-160615T2230Z/
CRAIG VA-CITY OF SALEM VA-ROANOKE VA-MONTGOMERY VA-
CITY OF ROANOKE VA-BOTETOURT VA-
619 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR
EASTERN CRAIG...ROANOKE...EAST CENTRAL MONTGOMERY AND SOUTHWESTERN
BOTETOURT COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...
AT 619 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORISKANY TO HOLLINS TO POAGES MILL...MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
TROUTVILLE...
AND NEW CASTLE.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3741 7979 3740 7981 3738 7977 3731 7985
3723 7984 3714 7996 3714 7999 3717 8001
3717 8003 3716 8009 3712 8012 3711 8017
3716 8018 3716 8027 3735 8017 3747 8012
3759 8015 3762 7992
TIME...MOT...LOC 2219Z 265DEG 29KT 3754 7998 3735 7998 3721 8006
HAIL...1.00IN
WIND...60MPH
$$
JJM661
WWUS51 KRNK 152230
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUN 15 2016
VAC023-045-121-161-770-775-152240-
/O.EXP.KRNK.SV.W.0087.000000T0000Z-160615T2230Z/
CRAIG VA-CITY OF SALEM VA-ROANOKE VA-MONTGOMERY VA-
CITY OF ROANOKE VA-BOTETOURT VA-
630 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN CRAIG...ROANOKE...EAST CENTRAL MONTGOMERY AND SOUTHWESTERN
BOTETOURT COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3741 7979 3740 7981 3738 7977 3731 7985
3723 7984 3714 7996 3714 7999 3717 8001
3717 8003 3716 8009 3712 8012 3711 8017
3716 8018 3716 8027 3735 8017 3747 8012
3759 8015 3762 7992
TIME...MOT...LOC 2228Z 265DEG 29KT 3754 7998 3735 7998 3721 8006
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:55 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 15, 4:55 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 455 PM EDT WED JUN 15 2016 .SYNOPSIS... A warm front extends from Ohio into central Virginia. This front will move northeast into northern Virginia overnight. An upper level Low over Wisconsin will move southeast into the southern Great Lakes by Thursday morning. This Low will then move southeast crossing the Mid Atlantic states Thursday night and Friday. High pressure will build across the region for weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 400 PM EDT Wednesday... A warm front extends from Columbus, Ohio to Danville, Virginia. Clusters of thunderstorms along this front were moving east-southeast. The long lived thunderstorm cluster of storms that moved southeast out of Ohio this morning, crossed West Virginia this afternoon and will now move across southwestern Virginia along the warm front this evening. The main threat is frequent lightning, but can't rule out a damaging wind gust per water-loading from cell mergers and potential for gust front interactions. Other storms which developed over the NC mountains during the afternoon will also move east across the NC piedmont. Again, main potential will be for frequent lightning, but can't rule out isolated strong wind gusts per cell mergers and gust front interactions. All activity is expected to wane after loss of daytime heating with gradual demise of shower/storm coverage between 9PM and midnight. Maintained chance pops mainly western CWA after midnight to account for any late night activity which may move downstream from the Ohio Valley associated with storm clusters farther upstream along the warm front. On Thursday there remains a fair bit of uncertainty as to whether we will see any shower activity during the day with model consensus on higher pops later in the day and more so for Thursday evening. Warm front will be just north of the forecast area Thursday which means we will be in the warm sector, temperatures soaring into the lower to mid 90s across the foothills and piedmont per development of westerly downslope compressional flow on the east side of the Appalachians. The upper low over the southern Great Lakes Thursday morning is forecast to track southeast and into WV by Thursday evening. This is problematic since this feature will arrive during peak heating with likelihood of a significant Mesoscale Convective System (MCS) to evolve over the eastern Ohio valley and move southeast through WV and into VA. Main concern will be damaging winds. In addition, models also suggest strong directional shear to be in place along warm front which will be somewhere along the I-64 corridor in VA...0-3km SR Helicities near 300. So in addition to damaging straight line winds there will also be the risk for tornadoes. Models indicate arrival of the MCS will not occur until late in the afternoon...developing over Eastern Ohio early in the afternoon...then crossing WV and into VA during the 5PM-9PM time frame...exiting the CWA by midnight. After midnight...uncertainty arises as to how long precipitation will linger. Synoptic models continue to advertise strong forcing over the forecast area as the upper low passes overhead. Loss of instability however, means this activity may continue as showers, but the threat of thunder should wane. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 400 AM EDT WEDNESDAY... The vigorous upper level low will be overhead early Friday then move southeast and off the North Carolina Coast Friday night. Lingering showers can be expected Friday...possibly a thunderstorm west of I-77 where enough sun may allow for some weak instability. Once the low clears the forecast area later in the day the trend will be for clearing from north to south with dry air returning for Saturday as high pressure builds in from the north and west. Temperatures will cool notably Friday into Saturday in the wake of the departing weather system...northeasterly winds introducing a less humid airmass for the weekend. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 400 PM EDT Wednesday... Deep layered ridge of high pressure is forecast from the southern Rockies to the Mid-Atlantic with nearly zonal flow along the U.S./Canadian border. A closed low is forecast over the western Atlantic but far enough east to minimize sensible weather threats along the East coast, and certainly not a player for our forecast area. As such, expect a multi-day dry spell, under clear skies and light winds. Next threat for showers will be mid week as short wave tracks along Canadian border into Great Lakes, dragging a front into the Ohio Valley and northern Mid-Atlantic late Tuesday into Wednesday. Near normal temperatures are expected Sunday and Monday then above normal Tuesday ahead of the approaching front. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 400 PM EDT Wednesday... Scattered showers and thunderstorms will move across the mountains this afternoon. Bluefield will be the early target, then Blacksburg and Roanoke through the rest of the afternoon. Currently watching a more organized line of convection moving into WV at 1 PM. This line has its eyes on Lewisburg around 4 PM but may weaken as light rain this morning has lowered instabilities over the Greenbrier Valley. However, a few hours of full sunshine could increase instabilities and this line may link up with scattered mountain convection to produce some storm storms this evening. We reduce the duration of TSRA to a few hours this evening (5p-8p) with showers fading through the night. Areas seeing rain through this evening will likely have patchy fog through 9AM Thursday. High confidence in cigs through the TAF valid period. High confidence in vsbys through 06Z. High confidence in wind direction ans speed through the TAF valid period. Medium confidence in TSRA potential and timing. Extended discussion... An area of low pressure aloft will track into the region from the north late Thursday into Friday. A line of convection appears likely with this feature, but the exact placement and timing of remains somewhat unresolved. Best indication at this point is across northern/eastern VA Thursday afternoon, then into southern VA/northern NC Thursday evening/Thursday night. Sub-VFR conditions may linger into Friday with stratiform precipiation behind the upper low. By Saturday, conditions should return to VFR with good flying conditions expected to continue into Sunday as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...PM LONG TERM...PM AVIATION...RCS
Hazardous weather outlook, Jun 15, 4:27 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 427 PM EDT WED JUN 15 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-162030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 427 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. CLUSTERS OF STRONGER THUNDERSTORMS ARE EXPECTED ACROSS THE AREA INTO THIS EVENING. A FEW COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED LATE THURSDAY INTO THURSDAY NIGHT...DRIFTING FROM NORTH TO SOUTH ACROSS THE REGION. DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL AGAIN BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY LATER THURSDAY.
In the hours before
Special weather statement, Jun 15, 4:43 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT WED JUN 15 2016
VAZ011-WVZ043-044-152130-
GILES-SUMMERS-MONROE-
443 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN GILES...SOUTHERN SUMMERS AND MONROE COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCK...MOVING EAST AT
40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HINTON...
PEMBROKE...
PETERSTOWN...
UNION...
AND PIPESTEM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3768 8044 3756 8046 3732 8061 3739 8084
3741 8087 3743 8086 3753 8101 3767 8089
3770 8082 3772 8065
TIME...MOT...LOC 2042Z 279DEG 34KT 3760 8082
JJMSpecial weather statement, Jun 15, 4:51 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 451 PM EDT WED JUN 15 2016 VAZ011-013-014-017-152130- MONTGOMERY-FLOYD-PULASKI-GILES- 451 PM EDT WED JUN 15 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...SOUTHEASTERN GILES...NORTHWESTERN FLOYD...CITY OF RADFORD AND WESTERN MONTGOMERY COUNTIES... AT 450 PM EDT...STRONG THUNDERSTORMS WERE OVER DUBLIN...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKSBURG... RADFORD... PULASKI... DUBLIN... AND POPLAR HILL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3701 8084 3728 8082 3729 8045 3695 8046 TIME...MOT...LOC 2050Z 276DEG 17KT 3710 8074 JJM
Local storm report, Jun 15, 5:10 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PULASKI 37.05N 80.80W
06/15/2016 E0.25 INCH PULASKI VA TRAINED SPOTTER
SPOTTER REPORTS HAIL OF PEA SIZE WITHIN THE CITY OF
PULASKI, VA.
&&
JMORROWSpecial weather statement, Jun 15, 5:14 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT WED JUN 15 2016
VAZ019-WVZ507-508-152200-
ALLEGHANY-EASTERN GREENBRIER-WESTERN GREENBRIER-
514 PM EDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN ALLEGHANY AND GREENBRIER COUNTIES...
AT 514 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM QUINWOOD THROUGH ASBURY TO NEAR WOLFCREEK...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND ALDERSON.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3806 8028 3804 8021 3804 8016 3776 8014
3763 8021 3764 8026 3769 8029 3769 8033
3771 8035 3769 8036 3769 8038 3771 8038
3770 8039 3772 8040 3769 8046 3773 8066
3788 8063 3809 8079 3808 8071 3811 8066
TIME...MOT...LOC 2114Z 291DEG 25KT 3806 8069 3785 8054 3769 8057
JJMSpecial weather statement, Jun 15, 5:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT WED JUN 15 2016
VAZ011-014-018-WVZ044-152215-
CRAIG-MONTGOMERY-GILES-MONROE-
521 PM EDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN CRAIG...NORTHEASTERN GILES...CITY OF RADFORD...MONTGOMERY AND
EASTERN MONROE COUNTIES...
AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PICKAWAY TO EGGLESTON...AND MOVING SOUTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
SHAWSVILLE...
AND PILOT.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3769 8038 3769 8029 3762 8020 3736 8022
3733 8026 3723 8019 3711 8018 3702 8035
3698 8049 3701 8052 3699 8055 3706 8055
3712 8060 3714 8053 3718 8057 3720 8051
3718 8059 3728 8063 3769 8044 3771 8040
TIME...MOT...LOC 2121Z 295DEG 24KT 3765 8053 3730 8060
JJMSpecial weather statement, Jun 15, 5:26 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT WED JUN 15 2016
VAZ012-013-016-017-152215-
WYTHE-FLOYD-CARROLL-PULASKI-
526 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PULASKI...FLOYD...EAST CENTRAL WYTHE AND NORTHEASTERN
CARROLL COUNTIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALLISONIA...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FLOYD...
ALLISONIA...
PATTERSON...
AND INDIAN VALLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3665 8061 3684 8087 3692 8088 3704 8072
3707 8055 3699 8055 3701 8052 3699 8049
3702 8045 3701 8045 3702 8035 3708 8028
3712 8012 3703 8010 3695 8014 3680 8039
3675 8040 3675 8045 3670 8046 3664 8053
TIME...MOT...LOC 2125Z 283DEG 25KT 3694 8067
JJMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:51 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 39 min |
| Jun 15, 5:21 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, City of Radford | 54 min |
| Jun 15, 5:26 PM EDT | Special Weather Statement | RNK | Floyd | 49 min |
| Jun 15, 6:06 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 54 min |
| Jun 15, 6:12 PM EDT | Special Weather Statement | RNK | Floyd | 33 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | RNK | Bedford, Franklin | 61 min |
| Jun 15, 6:47 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jun 15, 7:16 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 59 min |
| Jun 15, 7:49 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.